Alert archive / Alabama / Wind Advisories in 2020
Wind Advisory 4, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Apr 22, 2020, 9:50 PM CDT for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It took effect at Apr 23, 2020, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2020, 9:50 PM CDT (02:50 UTC)
- In effect from
- Apr 23, 2020, 12:00 AM CDT
- Expired
- Apr 23, 2020, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2620 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615 WWUS74 KHUN 230250 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 950 PM CDT Wed Apr 22 2020 ALZ001>010-016-TNZ076-096-097-231400- /O.NEW.KHUN.WI.Y.0004.200423T0500Z-200423T1400Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 950 PM CDT Wed Apr 22 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT UNTIL 9 AM CDT THURSDAY... * WHAT...Southeast winds of 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of north central, northeast and northwest Alabama and southern middle Tennessee. * WHEN...From Midnight Until 9 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
768 WWUS74 KHUN 231146 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 646 AM CDT Thu Apr 23 2020 ALZ001>010-016-TNZ076-096-097-231400- /O.CON.KHUN.WI.Y.0004.000000T0000Z-200423T1400Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 646 AM CDT Thu Apr 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Southeast winds of 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northeast and northwest Alabama and southern middle Tennessee. * WHEN...Until 9 AM CDT This Morning. * IMPACTS...Gusty winds could blow around unsecured objects. Scattered tree damage will be possible, especially due to the wet soils. Power outages may result, especially along the high terrain areas of northeast Alabama and southern middle Tennessee. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
645 WWUS74 KHUN 231400 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 900 AM CDT Thu Apr 23 2020 ALZ001>010-016-TNZ076-096-097-231500- /O.EXP.KHUN.WI.Y.0004.000000T0000Z-200423T1400Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 900 AM CDT Thu Apr 23 2020 ...WIND ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Winds have fallen below criteria this morning so the Wind Advisory will be allowed to expire. Winds gusting 15 to 25 mph are still possible through the remainder of the morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Apr 22, 7:44 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 22, 7:44 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 744 PM CDT Wed Apr 22 2020 .NEAR TERM...(Tonight) Issued at 744 PM CDT Wed Apr 22 2020 Bands of light rain have shifted east-northeast early this evening, and appear to be moistening mid and lower levels. Dew points have risen into the u40s-l50s. There is a narrow break in the rain in northwest AL, but that will likely fill in over the next few hours. Thus have increased PoPs to categorical this evening through the overnight hours. An impressive diffluent zone is noted in satellite imagery which is aiding impressive convective clusters and supercells over LA, and within the dry slot over eastern OK. Stratiform precipitation is rather expansive to the northeast of the LA/AR convection, with lightning activity increasing. Thus, we may experience thunderstorms with this expansive rain shield overnight. And an MCS will likely evolve as the LLJ increases. Will look at the 00Z models as they arrive, but no current changes to our thinking for late tonight into Thursday regarding convective/severe potential. .SHORT TERM...(Thursday through Friday) Issued at 235 PM CDT Wed Apr 22 2020 Elevated storms will still be on-going during the morning hours on Thursday due elevated instability and favorable wind shear mentioned in the section above. While heavy rainfall will also be a threat, the progressive nature of this activity and some of the lower progged QPF should minimize any concerns for flash/areal flooding issues. The big question for Thursday deals with the conditional threat for severe thunderstorms during the afternoon hours along and ahead of a surface cold front that will sweep into the Tennessee Valley later that evening. The initial band of showers/storms should clear the area by the late morning. From here on out, the main question will be how far north does a surface warm front make it and how much heating can occur from a late morning and early afternoon window. Models are split on this at the moment. The NAM, in particular, favors the warm front surging north into our south/east zones, roughly setting up along a Cullman to Scottsboro line. The NSSL-WRF and ARW also supports a similar set-up though they are less aggressive with the thermodynamics compared to the NAM. Regardless, this setup would favor an environment that would support a second round of strong to severe storms with all modes of severe weather possible. The GFS/ECMWF, along with extended runs of the HRRR support the Tennessee Valley region generally getting "cut off" from the richer, more unstable air to the south and east. As a result, it favors the redevelopment of strong to severe storms remaining displace across East Central Alabama into Georgia. Should this occur, our threat for a second round of thunderstorms (let alone severe weather) will be fairly low. As such, we're maintaining our conditional threat messaging. If the warm front can make back into North Alabama -- all bets are off so to speak, and we'll have a much better shot of at least a few severe storms. But as it stands now, this is a lower probability than the second scenario presented and thus this remains a low confidence forecast. With the front sweeping east of the region Thursday evening, precipitation chances will quickly diminish resulting a cool and dry night with lows in the 50s. High pressure will support a partly sunny Friday as southerly winds help to push temperatures back into the low to mid 70s. .LONG TERM...(Friday night through Tuesday) Issued at 235 PM CDT Wed Apr 22 2020 Clouds will then increase ahead of another low pressure system that will shift into the Mid-Mississippi Valley by Friday evening. Scattered showers and isolated storms will increase heading into the overnight hours on Friday, but the best rain/thunder chances will hold off until Saturday as a weak front clips the region. The best combination of instability and forcing will be displaced to our north and west, so think the threat for any strong to severe storms still remains low at this time. The low pressure system and front will clear the area on Sunday, resulting in a period of benign weather heading into the early next week. With a cooler post frontal air mass in place, below normal temperatures (for Late April) will continue to be favored. Models differ on the timing of the next front which could arrive sometime late Tuesday into Wednesday. For now, kept with the blends with regard to PoPs during this period which favor a later arrival time of the boundary. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1223 PM CDT Wed Apr 22 2020 VFR conditions will continue this afternoon and into this evening, with mid to high clouds increasing in coverage ahead of an approaching storm system. Ceilings will lower late this evening into the overnight hours as moisture and wind shear increase ahead of this low pressure system. Expect -SHRA/SHRA to overspread the region late tonight into Thursday morning, with a few embedded TSRA. For now, have handled the thunder part with a VCTS given their projected isolated nature. SSE/S winds will also become gusty at times late in the period as a front moves through the region. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...17 SHORT TERM...AMP.24 LONG TERM...AMP.24 AVIATION...AMP.24 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 22, 2:36 PM CDT, 7 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 236 PM CDT Wed Apr 22 2020 ALZ001>010-016-TNZ076-096-097-231045- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 236 PM CDT Wed Apr 22 2020 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... A complex of thunderstorms is expected to move across the area late tonight into Thursday morning. Some storms may be strong, with locally rainfall and gusty winds up to 50 mph will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The redevelopment of scattered thunderstorms is possible from the late Thursday morning through the afternoon. A few of these could be strong to severe with large hail and damaging winds being the primary threats. A tornado or two cannot be ruled out, especially across Northeast Alabama. Additional isolated to scattered thunderstorms will be possible Friday night into Saturday, and again on Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel may be needed on Thursday. Please relay any information about observed severe weather to the NWS, while following all local, state and CDC guidelines.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:02 PM CDT | Special Weather Statement | HUN | Lincoln | 43 min |
| Apr 23, 2:42 PM CDT | Special Weather Statement | HUN | Madison | 33 min |
Nearby
Wind Advisories in Alabama, 2020Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.